Alert archive / Michigan / High Wind Warnings in 2019
High Wind Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this high wind warning at Feb 23, 2019, 3:38 PM EST for 16 counties in Michigan. It took effect at Feb 24, 2019, 7:00 AM EST. It was in force for 21 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 3:38 PM EST (20:38 UTC)
- In effect from
- Feb 24, 2019, 7:00 AM EST
- Expired
- Feb 25, 2019, 3:40 AM EST
- In force
- 21 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Montcalm County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:15 AM EST | NON-TSTM WND GST 65 | 1 N Dorr, MI | |
| Feb 24, 7:55 AM EST | NON-TSTM WND GST 55 | 2 Ssw Jamestown, MI | MESONET STATION E0177, 2 SSW JAMESTOWN. |
| Feb 24, 10:06 AM EST | NON-TSTM WND GST 47 | East Grand Rapids, MI | MEASURED 47 MPH GUST AT 8 AM. |
| Feb 24, 10:08 AM EST | NON-TSTM WND GST 56 | East Grand Rapids, MI | |
| Feb 24, 11:00 AM EST | NON-TSTM WND GST 53 | Saint Johns, MI | |
| Feb 24, 11:36 AM EST | NON-TSTM WND GST 48 | 2 Se Mason, MI | AWOS STATION TEW, MASON JEWETT ARPT. |
| Feb 24, 11:36 AM EST | NON-TSTM WND GST 56 | 3 S Ionia, MI | AWOS STATION Y70, IONIA COUNTY ARPT. |
| Feb 24, 11:43 AM EST | NON-TSTM WND GST 56 | 2 N Edgemont Park, MI | ASOS STATION LAN, CAPITAL CITY AIRPORT. |
| Feb 24, 11:52 AM EST | NON-TSTM WND GST 53 | 3 Wnw Jackson, MI | ASOS STATION JXN, JACKSON COUNTY-REYNOLDS FIELD AIRPORT. |
| Feb 24, 12:50 PM EST | NON-TSTM WND GST 59 | 4 Nw Roosevelt Park, MI | MESONET STATION MKGM4, MUSKEGON GLERL. |
| Feb 24, 1:19 PM EST | NON-TSTM WND GST 52 | 1 Ene South Haven, MI | MESONET STATION MC099, 1 ENE SOUTH HAVEN. |
| Feb 24, 2:18 PM EST | NON-TSTM WND GST 60 | 1 Ssw Springfield, MI | ASOS STATION BTL, W K KELLOGG AIRPORT. |
| Feb 24, 2:48 PM EST | NON-TSTM WND GST 56 | 2 Ssw Holland, MI | MESONET STATION MC097, 1 SW HOLLAND. |
| Feb 24, 2:55 PM EST | NON-TSTM WND GST 48 | Marshall, MI | AWOS STATION RMY, MARSHALL BROOKS FIELD. |
| Feb 24, 3:01 PM EST | NON-TSTM WND GST 53 | 5 Sw Whitehall, MI | MESONET STATION D2963, WHITE RIVER LIGHTHOUSE. |
| Feb 24, 5:06 PM EST | NON-TSTM WND GST 59 | 1 W Bradley, MI | MESONET STATION MC093, 1 W BRADLEY. |
| Feb 24, 5:51 PM EST | NON-TSTM WND GST 53 | 2 S Holland, MI | ASOS STATION BIV, W MICH REGIONAL ARPT. |
| Feb 24, 6:07 PM EST | NON-TSTM WND GST 59 | 3 Ene Kentwood, MI | ASOS STATION GRR, GERALD R FORD INTL. |
| Feb 24, 6:10 PM EST | NON-TSTM WND DMG | Eaton Rapids, MI | TRAINED SPOTTER REPORTS ONE DOWNED TREE AND SEVERAL DOWNED TREE LIMBS IN EATON RAPIDS. |
| Feb 24, 6:30 PM EST | NON-TSTM WND GST 60 | 4 Nw Roosevelt Park, MI | MESONET STATION MKGM4, MUSKEGON GLERL. |
| Feb 24, 6:35 PM EST | NON-TSTM WND GST 48 | 3 Ne Mount Pleasant, MI | AWOS STATION MOP, MT PLEASANT MUNI ARPT. |
| Feb 24, 6:36 PM EST | NON-TSTM WND GST 51 | 1 Ene Charlotte, MI | AWOS STATION FPK, CHARLOTTE FITCH BEACH ARPT. |
| Feb 24, 6:51 PM EST | NON-TSTM WND GST 59 | 1 Ssw East Grand Rapids, MI | MEASURED AT MEMORIAL FIELD. |
| Feb 24, 7:15 PM EST | NON-TSTM WND GST 53 | 3 Ne Portage, MI | ASOS STATION AZO, KZOO/BATTLE CREEK INTL AIRPORT. |
| Feb 24, 7:23 PM EST | NON-TSTM WND GST 58 | 1 Ne Norton Shores, MI | ASOS STATION MKG, MUSKEGON COUNTY AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS73 KGRR 232038 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 338 PM EST Sat Feb 23 2019 MIZ046-050>052-056>059-064>067-071>074-240445- /O.NEW.KGRR.HW.W.0001.190224T1200Z-190225T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 338 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY... The National Weather Service in Grand Rapids has issued a High Wind Warning...which is in effect from 7 AM Sunday to 7 AM EST Monday. HAZARDOUS WEATHER... * Wind gusts of up to 55 to 65 mph Sunday through Sunday evening. * Blowing snow. IMPACTS... * Numerous power outages likely. * Downed trees, tree limbs and power lines. * Prolonged power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
6 follow-up statements
163 WWUS73 KGRR 240258 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 958 PM EST Sat Feb 23 2019 MIZ046-050>052-056>059-064>067-071>074-241100- /O.CON.KGRR.HW.W.0001.190224T1200Z-190225T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 958 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY... HAZARDOUS WEATHER... * Wind gusts of 55 to 65 mph Sunday through Sunday evening. * Snow and blowing snow Sunday afternoon and night, with 1 to 3 inches of accumulation. Temperatures falling into the teens. IMPACTS... * Numerous power outages likely, possibly prolonged. * Downed trees, tree limbs and power lines. * Slippery roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Prepare for the possibility of a lengthy power outage. Ensure you have flashlights, extra batteries, food that does not require heat, extra water, and warm clothes and blankets. Charge cell phones and portable cell phone chargers ahead of time. && $$
872 WWUS73 KGRR 240855 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 355 AM EST Sun Feb 24 2019 MIZ046-050>052-056>059-064>067-071>074-241700- /O.CON.KGRR.HW.W.0001.190224T1200Z-190225T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 355 AM EST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST MONDAY... HAZARDOUS WEATHER... * Wind gusts of 55 to 65 mph developing today and continuing into tonight. * Snow and blowing snow this afternoon and tonight. Accumulations of 1 to 3 inches possible in spots.. Temperatures falling into the teens tonight. IMPACTS... * Numerous power outages expected, likely prolonged. * Downed trees, tree limbs and power lines. * Slippery roads and reduced visibilities developing this afternoon and continuing into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Prepare for the possibility of a lengthy power outage. Ensure you have flashlights, extra batteries, food that does not require heat, extra water, and warm clothes and blankets. Charge cell phones and portable cell phone chargers ahead of time. && $$ DUKE
276 WWUS73 KGRR 241530 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1030 AM EST Sun Feb 24 2019 MIZ046-050>052-056>059-064>067-071>074-242330- /O.CON.KGRR.HW.W.0001.000000T0000Z-190225T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1030 AM EST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... HAZARDOUS WEATHER... * Wind gusts of 45 to 55 mph early this afternoon will increase to 55 to 65 mph late this afternoon into this evening. Winds will slowly diminish after midnight. * Snow and blowing snow this afternoon and tonight. Accumulations of 1 to 3 inches possible in spots.. Temperatures falling into the teens tonight. IMPACTS... * Numerous power outages expected,some have already occurred. Some of the power outages will be prolonged. * Downed trees, tree limbs and power lines. * Slippery roads and reduced visibilities developing this afternoon and continuing into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Prepare for the possibility of a lengthy power outage. Ensure you have flashlights, extra batteries, food that does not require heat, extra water, and warm clothes and blankets. Charge cell phones and portable cell phone chargers ahead of time. && $$
774 WWUS73 KGRR 242039 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 339 PM EST Sun Feb 24 2019 MIZ046-050>052-056>059-064>067-071>074-250445- /O.CON.KGRR.HW.W.0001.000000T0000Z-190225T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 339 PM EST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... HAZARDOUS WEATHER... * Wind gusts of 55 to 65 mph early into this evening. Winds will slowly diminish after midnight. * Snow showers and blowing snow this evening. Additional accumulations of an inch or less.. Temperatures will fall into the teens tonight. Wind chill values are expected to fall below zero by midnight. IMPACTS... * Numerous power outages expected,some have already occurred. Some of the power outages will be prolonged. * Downed trees, tree limbs and power lines. * Slippery roads and reduced visibilities developing this afternoon and continuing into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Prepare for the possibility of a lengthy power outage. Ensure you have flashlights, extra batteries, food that does not require heat, extra water, and warm clothes and blankets. Charge cell phones and portable cell phone chargers ahead of time. && $$
844 WWUS73 KGRR 250348 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1048 PM EST Sun Feb 24 2019 MIZ046-050>052-056>059-064>067-071>074-251200- /O.CON.KGRR.HW.W.0001.000000T0000Z-190225T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1048 PM EST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... HAZARDOUS WEATHER... * Wind gusts up to 55 mph, but gradually subsiding overnight. * Snow showers and blowing snow, heaviest snow inland from Lake Michigan. Wind chills falling below zero. IMPACTS... * Numerous power outages. * Downed trees, tree limbs and power lines. * Slippery roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Stay away from downed power lines. If power is out, avoid carbon monoxide poisoning. Generators, camp stoves and grills should always be used outdoors. Never use a gas stovetop or oven to heat your home. && $$
441 WWUS73 KGRR 250840 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 340 AM EST Mon Feb 25 2019 MIZ046-050>052-056>059-064>067-071>074-250945- /O.CAN.KGRR.HW.W.0001.000000T0000Z-190225T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 340 AM EST Mon Feb 25 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the High Wind Warning. HAZARDOUS WEATHER... * Winds will continue to steadily decrease this morning. * Wind gusts will diminish from 30-40 mph before sunrise to 20-30 mph between daybreak and midday. A further decrease will occur this afternoon. IMPACTS... * Widespread wind gusts of 50-60 mph occurred on Sunday. * The highest gusts in our area were 60 mph at the lakeshore in Muskegon and at Battle Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ DUKE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Feb 23, 3:30 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 23, 3:30 PM EST, 8 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 330 PM EST Sat Feb 23 2019 LATEST UPDATE... Synopsis/Discussion/Hydro .SYNOPSIS... Issued at 330 PM EST Sat Feb 23 2019 - Thunderstorms mid to late this evening - Very windy Sunday through Sunday night with wind damage and numerous power outages likely - Colder with snow Sunday through Sunday night - Blizzard conditions Sunday through Sunday night in central lower Michigan && .DISCUSSION...(This evening through next Saturday) Issued at 330 PM EST Sat Feb 23 2019 Rapid cyclogenesis will occur late today through Sunday as a 998 mb sfc low currently over southeastern Kansas strengthens to around 972 mb in a position between Sault St Marie and James Bay early Sunday evening. As noted by our previous shift this strong of a sfc low will rival the historic fall storms like the 1998 storm, the Fitzgerald storm of 1975 and the Armistice Day storm of 1940. It will be very windy Sunday through Sunday night as a result of the pressure gradient between that intense sfc low and a 1040 mb high over the northern plains states. Wind gusts of up to around 60 to 65 mph are expected which will result in downed trees limbs and power lines. Numerous power outages are likely. Therefore we will be issuing a high wind warning for roughly the southern two thirds of our fcst area. The strong caa will result in a rapid changeover of rain to snow mid to late Sunday morning. Snow will then continue Sunday afternoon through Sunday night as h8 temps plummet to around -18 to -20 C by 12Z Mon. Snow accumulations of an inch or two are forecast near to south of I-96 although isolated amounts closer to three inches are possible where lake effect bands are most persistent. It is noted that higher resolution short range model guidance has trended up with qpf and fcst snow accumulations for our northern fcst area. The 3km nam now shows potential for 5 to 8 inches of snow near to north of Big Rapids and this notion is supported by the FV3. So we have raised forecast snow accumulations somewhat for areas north of I-96 and especially from near Big Rapids northward. Blizzard conditions are forecast tomorrow through tomorrow night up there given the snow in conjunction with wind gusts of 50 to 65 mph. Therefore we have hoisted a blizzard warning for our northern two tiers of counties (except for Isabella county where less snow is forecast) for tomorrow through tomorrow night. Light lake effect snow showers will quickly taper off to just a few flurries Monday due to the very dry airmass in place by then and since inversion heights by Monday morning will have crashed to around 2-3 kft agl. A broad sfc high pressure ridge will build in to bring a brief return to more tranquil wx Monday night and Tuesday. However the next system moving in from the northern Plains states will bring light snow Tuesday night and Wednesday. A potentially much stronger system will move nne from the Gulf Coast region and bring potential for significant snow Friday night and Saturday. Another shot of arctic air with lake effect snow showers will follow for the rest of next weekend. As for late this afternoon and tonight we expect rain showers to continue across our central and southern fcst area. A wintery mix of rain/snow/sleet/fzra over our northern fcst area will transition to plain rain late this aftn/early eve as thermal profiles slowly moderate up there. Scattered convection is expected to develop during the mid to late evening hours tonight as elevated instability increases (h8 li/s down to -1 to -2) and on the nose of a strong 50-60 kt llj. Severe wx is unlikely tonight this far north mainly due to weak instability. However given this strong of a llj and magnitude of winds in the lower levels of the atmosphere I would not be surprised if we had a few strong to marginally severe gusty thunderstorms. The most likely time frame for these is between 03Z and 07Z tonight. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1106 AM EST Sat Feb 23 2019 Conditions will gradually deteriorate to MVFR this afternoon as low clouds move in and rain showers develop. Conditions will deteriorate further to IFR/LIFR tonight due to low clouds and rain. It will become windy tonight and scattered thunderstorms will also develop this evening. Low level wind shear is also forecast beginning late this evening and continuing through 18Z Sunday since wind speeds at only 2 kft agl will be up around 45 kts beginning tonight through 18Z Sunday. Primarily IFR conditions are expected Sunday as rain changes to snow during the mid to late morning hours. It will become very windy Sunday with sustained winds veering to the southwest and then west at 20 to 30 kts with gusts up to around 35 kts by mid to late morning and to 40 to 45 kts by midday. Some higher gusts to near 50 kts are possible at all the terminals beginning early Sunday afternoon. && .HYDROLOGY... Issued at 330 PM EST Sat Feb 23 2019 A significant warmup as well as rainfall expected this weekend will start the process of river levels rising again. Anytime we think about rapid warmups and rainfall this time of year leads to the logical question about flooding potential. The good news is that at this point it looks like the rain totals will be low enough and the warmup will be brief enough to avoid widespread and significant flooding across our area over the next week. However, significant rises are very likely on virtually all of our rivers, and by the first half of next week many of our rivers will again be near bankfull. We will keep a close eye on forecast trends, but right now it looks like our rivers should escape without major issues. The one fly in the ointment is the renewed threat of ice jams on some of our rivers. The last big rise on our rivers a few weeks ago destroyed a lot of the river ice, which will now work to our advantage (you can't have an ice jam without ice). Limited amounts of new ice have formed on parts of the rivers, but most of our rivers remain mostly ice-free at this time. However, there are some rivers that still have solid ice covering them, including parts of the Grand River (Portland, Grand Rapids area, and Eastmanville/Robinson Township). These areas will be the focus for potential ice jam formation over the next week, and should be watched closely. Once the upcoming warm and windy weather passes, temperatures will again plunge for next week, which will limit additional snowmelt and start to give the rivers a chance to recover from all the new water. && .GRR WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 7 AM Sunday to 7 AM EST Monday for MIZ046- 050>052-056>059-064>067-071>074. Blizzard Warning from 7 AM Sunday to 7 AM EST Monday for MIZ037>040-043>045. && SYNOPSIS...Laurens DISCUSSION...Laurens AVIATION...Laurens HYDROLOGY...AMD/63
Hazardous weather outlook, Feb 23, 5:29 AM EST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 529 AM EST Sat Feb 23 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-241030- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 529 AM EST Sat Feb 23 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a chance for some freezing rain this morning across Central Lower Michigan. If freezing rain occurs it will be light and should end by early afternoon. Isolated thunderstorms are expected tonight. While severe weather is not forecast, a few wind gusts in excess of 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong and likely damaging winds will sweep across the area Sunday morning and continue into Sunday night. Wind gusts may reach 60 mph. Downed trees and tree limbs onto power lines will create power outages, some of which could last days. Lake effect snow showers will commence Sunday afternoon and continue into Sunday night. Accumulations will range from 1 to 3 inches across Central Lower Michigan to an inch or less elsewhere. Blowing snow and near whiteout conditions at times will be possible Sunday afternoon and evening, especially across Central Lower Michigan. Some lakeshore flooding is a possibility Sunday in areas where there is not significant shore ice. Where shore ice exists it will provide protection or a buffer from the large waves. Water levels will increase along the lakeshore with a strong push of west winds. This will likely push both water and waves into the channel between piers. Some flooding is possible in port towns, along rivers, where water levels may increase. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-241030- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 529 AM EST Sat Feb 23 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Waves will build tonight and reach the 6 to 10 foot range towards daybreak. .DAYS TWO THROUGH SEVEN...Sunday through Friday Waves will peak in the 12 to 18 foot range Sunday afternoon and evening. Large waves in excess of 10 feet will continue into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:25 AM EST | Lakeshore Flood Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 40 hr |
| Feb 23, 3:32 PM EST | Blizzard Warning | GRR | Clare, Lake, Mason, Mecosta, Newaygo, Oceana and 1 more | 36 hr |
Nearby
High Wind Warnings in Michigan, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.